Addiction: Substance Abuse Community
Insomnia during hydro detox - day 7
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Insomnia during hydro detox - day 7

Detoxing off 4 years off Hydro scrip w/ the occasional fill in of Mex Tramadol when I ran out of Hydro. I decided it was time to get off this crap, even though otc meds do nothing for my back pain and sciatica and I hurt a lot each day now.  My doc gave me 120 Clonidine .01mg (too be take every 6 hours) and then 30 Temazepam 15mg.  The Temazepam is gone b/c I used it to sleep as much as possible day 2 & 3 and would take 2 each time.  So, I know screwed the pooch w/ that one.  Anyway the last two nights I will lie in bed and get really nervous and be up till 4am, sometimes I'll shake my head or thrash my limbs, each night I've ended up going for a walk around 2 or 3, it helps a bit but i'm still restless and anxious.  I should also mention that in general I have a couple anxiety issues (panic attacks, some social anxiety)  I've tried the following to put myself under: cyclobenzaprine (usually I only need 1/2 or 1/4 a 10mg pill and it knocks me out, so I very rarely take it), benzonatate (a scrip cough med that makes me drowsy), 5+ mg of Lorazepam (by the end of the night), last night I tried Diphenhydramine ( Simply Sleep), 1st normal dose at bed time 10, did nothing but I went to bed thinking it would kick in, then another dose around 1:30 when i got out bed, another round @3. so in total I took:4 cyclobenzaprines, 3 benzonatate, 5+ mg Lorazepam, 3 doses of Diphenhydramine and 1 of the clonidine, oh and a 4-5 melatonin+lysine over the course of 5-6 hours.  I know that's crazy and not super safe, but I was out of options, I needed to get at least a little sleep to take care of my boys today.  I'n the past I've used valerian and it was about as effective as melatonin, helped a bit on normal nights, but not for this.  My options are fairly limited as I no longer have insurance, but my old doc has been good about calling in the scrips i ask for.  So that's my story in brief

My question is has this happened to anyone else and what did they do w/ it.  Besides detoxing we are moving so stress levels are high to begin w/.  I just want to go to bed at a decent hour and not have a burning feeling under my skin and in my chest.  Should I up the clonidine at night or is that maybe the cause?  I am wide open to suggestions.  Please help.  Will this go away?
11 Comments Post a Comment
Blank
Avatar_f_tn
WOW !congrats on doing this... I sooo relate to needing the sleep. I just don't do well without it. the first 4-7 day's was really tough for me to sleep. I had 2 100mg. trazadone and broke them in 1/2 for the first 4 nights. than I went to 2 25mg. of benedryl. which worked for me. that is the same exact med that is in the sleepy time. maybe the dosing of 50mgs will work. I hope that may help a little. I sleep great now ,without anything,so keep going.it will get better.
Blank
3200158_tn?1386596317
Youve got a pretty complicated regimen going there. My first thought was the cough syrup and diphenhydramine. Sometimes mixing these can cause more restlessness. For me, unfortunately, meds didnt help much. Time was the only answer; and that took a while. I was very grateful for what sleep I did get; some is way better than none. Keep on posting, hopefully more knowleadgable folks will come along. Dont give up, youre in the right place.      kk
Blank
Avatar_m_tn
Thanks for the support.  I only started mixing in all that other stuff when i was already restless/sleepless.  I'm usually not one to mix meds. I actually read whatthey can do and it usually scares me, I was just desperate.
Blank
Avatar_m_tn
Update: I decided to try a different regimin tonight.  I took  3 of the 0.01 clonidine and 50 mg of sleeptime.  Knocked me out for a solid 5-6 hours between 8 & 2.  Its now 4:30am and i cant get back to sleep. Maybe I should move everything back and be happy w/ 5-6 hrs?
Blank
Avatar_m_tn
I to used to have problems sleeping! always had problems with sleep even whil useing drugs, now i sllep a solid 8 hours straight clean, can tell you this it gets better with time, remember i would get nervous before bed time because of fear of not sleeping, try to relax, sleep was the worst part for me i went like 3 weeks only couple hours each night, slept with one eye open, it *****, but the reward later is awesome keep up the good work you got this! god bless!
Blank
2333944_tn?1342915967
I didn't sleep at all for two nights and poorly for a few more.   I didn't do anything about it.   I have never had trouble sleeping before, and I figured I'd get over it once withdrawals were gone, and I did.  It was okay for me, because I didn't have to get up and go to work, and had no little children to look after.   It was a strange thing though.   I was wide awake, but not particularly tired.   Just kind of in a fog.
Blank
Avatar_m_tn
Thanks again for the support, I guess its more common than I thought.  I just wish this would all end so I can be productive again. Its day 9 and i'm still sluggish (at best) and don't want to do anything.  I thought it would be over in a week.  I have absolutely no desire to take any hydro or tramadol, so that's good.  But we are moving cross country in under 2 weeks and  I got stuff to do, meanwhile my anxiety is kicking in and my back is killing me.  I know its not supposed to be easy, i'm just so done w/ the whole thing ya know.
Blank
Avatar_f_tn
Hi, thank you for having the motivation in full recovery. You have done it so awesome.I hope you're back to sleep now Lol, just posting to warm you with some support encouragement. May the day of full sleep be back with you real soon.you're almost there OK.remember this and the route ahead shall be smoother, it getting nearer, so near that you would definitely know it's worth the torture this 4 -5 days and I think maybe you can stick back to that regime that could make you go bed for 5-6hours but do not do that once recovery regain Ya? Take real care and love yourself. We loves you too, tight night:
Blank
Avatar_f_tn
Sorry needed to add on tis,  have you take any ibuprofen for the pain issues? I can tell you this does work silently, it really does help, well maybe for me ,take care

Support and God bless
Singapore, Cherie
Blank
Avatar_m_tn
otc meds don't cut the pain, that's why I started taking the hydro, it was the only thing that worked for me.  Unfortunately dependency kicked in and that's when I knew I wasn't controlling my dosage, it was controlling me and it was time to get out.  I wish it didn't take 4 years to figure it out.  I did move my bedtime way back and got a decent 6 hours last night, I woke up a few times but fell back asleep fast.  It was the most normal sleep i've had in weeks.  I've been looking into alternative meds for my back b/c NSAIDS in the dosages I need put you at risk for strokes and other fun stuff, tylenol destroys your liver (even if your a non-drinker like me) and aspirin wreaks havoc w/ my stomach.  I have a friend who is a physical therapist and he's going to help me get some good exercises/stretches, better eating and all that.  But really I've had back problems since I was 7, even w/ all the good choices i'm still gonna hurt.  Thanks again everyone for your support, it really does help to know I'm not the only one :)
Blank
Avatar_f_tn
So glad to hear you slept good last night. Me too! I too tried almost everything and only time worked for me but I've always had trouble sleeping. Congratulations on your recovery!! It is an awesome feeling to say the least. Blessing to you:)
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1399545139
Blank
Amandag78
Perth, Australia